Jump to ContentJump to Main Navigation

Studies in Nonlinear Dynamics & Econometrics

Ed. by Mizrach, Bruce

5 Issues per year


IMPACT FACTOR 2014: 0.185
5-year IMPACT FACTOR: 0.344

SCImago Journal Rank (SJR) 2014: 0.217
Source Normalized Impact per Paper (SNIP) 2014: 0.377
Impact per Publication (IPP) 2014: 0.270

Mathematical Citation Quotient (MCQ) 2014: 0.01

VolumeIssuePage

Issues

Finite Sample Theory of QMLEs in ARCH Models with an Exogenous Variable in the Conditional Variance Equation

Emma M Iglesias1

1Michigan State University,

Citation Information: Studies in Nonlinear Dynamics & Econometrics. Volume 13, Issue 2, ISSN (Online) 1558-3708, DOI: 10.2202/1558-3708.1592, May 2009

Publication History

Published Online:
2009-05-12

This article offers supplementary material which is provided at the end of the article.

In this paper we provide simulation and theoretical results concerning the finite sample theory of QML estimators in ARCH models when we include an exogenous variable in the conditional variance equation. In this setting, we find theoretical and simulation support to suggest that if we consider two exogenous variables with the same variance, the one that has the larger sample mean is more likely to produce a larger bias in the QML estimators, in such a way that can be quite misleading in practical applications. We warn about the existence of important biases and potentially low power of the t-tests in these cases. We also propose ways to deal with them. Finally, we generalize the Lumsdaine (1995) invariance properties for the biases in these situations. An empirical application shows the usefulness of our theoretical results.

Supplementary Article Materials

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.